Log in
High Blood Pressure Support
1,564 members380 posts

High blood pressure

It's a while since I have posted on this forum but just lately my blood pressure is creeping up tonight it was 160/85 when normally its about120/65 I have taken an extra 10 mg of medication as it's the weekend and docs not open for advice .is this a wise thing to do as it's never that high .has anyone ever done this.

12 Replies
oldestnewest

You need to see a health professional for medical matters. Ring 111 if in doubt.

For the longer term, reducing the insulin load of your diet will help. Carbohydrate holds water in the body that will add to blood volume, whilst high IGF-1 will cause abnormal growth of the lining of arteries, effectively narrowing them. Of course high blood volume in narrowed arteries increases blood pressure.

2 likes
Reply

Thank you for your reply I take on board what you are saying.i don't eat a lot of carbohydrates and have a good healthy diet.eat a lot of veggies .not stressed .will monitor BP over weekend and obviously consult docs on Monday if still increasing.thanks for the reply

1 like
Reply

When you say you have a good healthy diet, does that mean low in fat too?

Reply

Generally yes if I have to fry anything I dry fry .cook

food from scratch .obviously it's hard to avoid foods that contain salts and sugars but don't have takeaways .i don't think I could improve on much as a diet needs certain vitamins and minerals

Reply

Is it possible to eat low fat and not eat a lot of carbohydrates?

1 like
Reply

Hi there we seem to be drifting from my original post of blood pressure meds to diets.which I am happy with .but thanks your reply

1 like
Reply

I don't think it's wise to just increase your BP medication like that without your GP's knowledge/advice. 160/85 is not dangerously high for a couple of days of the weekend until you can see your GP on Monday.

2 likes
Reply

Thank you .it did creep up last night to 185/90 but thankfully this morning it's gone back down .but yes will keep an eye on it and obviously get in touch with docs .thats the answer I was looking for thanks

Reply

When it went down this morning was it before or after you took your medication? If after, perhaps it could point to your medication not having a long enough effect on your blood pressure. And as others have suggested, taking a look at your diet during the day might help, especially as it is spiking towards evening. For instance are you drinking loads of caffeinated drinks, coffee/coke/tea/chocolate? If so, cutting those down or out might help. Having said all that, perhaps you would be wise to see your GP with regarding to the spiking - a 24 hour monitor would provide the answer as to whether you might need additional medication. Good luck?

1 like
Reply

Thank you I took it before meds this morning will be monitoring it today will take it this afternoon and evening.i do drink tea in the evening so would be wise to cut it out thanks for that I am hoping it's just a blip

Reply

i certainly would not up my blood pressure pills because a reading is high, all sorts of things make the readings high. its not anything to worry about as i take my blood pressure a lot and sometimes its 158/80 which is a little high but then the next day its back to 119/79. i imagine its dangerous to take extra blood pressure medation on the back of a couple or reading. i would never do that. I would go back to the doctor or the nurse to have it checked. i'v noticed if i have any kind of stomach upset or even a headache it does go up a bit but then it goes back to normal as i mentioned.xoxo

1 like
Reply

Thank you for that advice very helpful .yesterday was fine and am monertering it for a few days .it takes weeks to get a docs appointment .and Won't increase my meds when it goes up .if it's extremely high will ring 111 for advice.thank you again .

Reply

You may also like...